MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLA360400
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Sudden Cardiac Death (2510); No Code Available (3191)
Date of Event 02/03/2015
Type of Reportable Event Death
Additional Manufacturer Narrative
This medwatch report is associated with mfr report # 2017233-2018-00321.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2014, this patient underwent endovascular treatment for a thoracic aneurysm of the descending aorta measuring 48 mm in diameter.The patient was therefore treated with a conformable gore® tag® thoracic endoprosthesis.On (b)(6) 2015, a type 1a endoleak was diagnosed and a gore® excluder® aortic extender component pla360400 was implanted in an attempt to solve the endoleak situation.On (b)(6) 2015, follow-up computed tomography angiography imaging (cta) revealed an aneurysm diameter of 98 mm.With an onset date of (b)(6) 2015, the type 1a endoleak was reported to persist.On the same day, a fenestrated prosthesis was implanted to repair the endoleak.On (b)(6) 2015, additional follow-up cta imaging was performed and identified an aneurysm diameter of 100 mm.On (b)(6) 2015, follow-up imaging diagnosed a ruptured aneurysm and on (b)(6) 2015, additional cta imaging revealed an ongoing aneurysm enlargement with a diameter of 105 mm.On (b)(6) 2015, the patient was reported to have expired following the aortic rupture.
 
Additional Manufacturer Narrative
(b)(4).According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), complications associated with the use of the gore® excluder® aaa endoprosthesis may include but are not limited to: endoleaks.Please note: this medwatch report is associated with mfr report # 2017233-2018-00321.
 
Additional Manufacturer Narrative
Updated event description.Please note: implant date (b)(6) 2015, replaces the previously reported implant date (b)(6) 2015, for the jotec® fenestrated prosthesis implanted to repair the type 1a endoleak.Onset date for the identification of the persisting type 1a endoleak of (b)(6) 2015, replaces the previously reported onset date of (b)(6) 2015.Medical history: "previous aortic repair of descending arch" is withdrawn as found incorrect.Please note: this medwatch report is associated with mfr report # 2017233-2018-00321.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2014, this patient underwent endovascular treatment for a thoracic aneurysm of the descending aorta measuring 48 mm in diameter.The patient was therefore treated with a conformable gore® tag® thoracic endoprosthesis.On (b)(6) 2015, a type 1a endoleak was diagnosed and a gore® excluder® aortic extender component pla360400 was implanted in an attempt to solve the endoleak situation.On (b)(6) 2015, follow-up computed tomography angiography imaging (cta) revealed an aneurysm diameter of 98 mm.On (b)(6) 2015, follow-up cta identified a diameter of 100 mm and the type 1a endoleak was found to persist.On (b)(6) 2015, a jotec® fenestrated endoprosthesis was additionally implanted to remedy the type 1a endoleak.On (b)(6) 2015, follow-up imaging diagnosed a ruptured aneurysm and on (b)(6) 2015, additional cta imaging revealed an ongoing aneurysm enlargement with a diameter of 105 mm.On (b)(6) 2015, the patient was reported to have expired due to internal bleeding following the aortic rupture.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7638427
Report Number3007284313-2018-00189
Device Sequence Number13901866
Product Code MIH
UDI-Device Identifier00733132618439
UDI-Public00733132618439
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2016
Device Catalogue NumberPLA360400
Device Lot Number11816321
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date09/07/2018
09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR
Patient Weight80